Aa
A
A
Close
Avatar universal
Tramadol addict 10yrs going cold turkey need help
Please can some one give me advice on what med I can take over counter in immense can help me .... This is only my first day n bad
Cancel
7 Answers
Page 1 of 1
3120424 tn?1347173632
Hi Kelly. Can you tell us more about what you were taking? Look up the Thomas Recipe on the bottom right hand corner of this page. Hang in there. Keep us updated :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hello and welcome . . . glad you found this place.  I agree with Brightfuture and suggest that you check out the Thomas Recipe for a list of ingredients and information on remedies to help you through withdrawal.  There are many people here that have been where you are right now and will be able to offer you support and encouragement from this day on.  I have experience with Tramadol myself; was on it for 14 years at really high doses.  I can offer some suggestions on what helped me get clean, but first it would help a lot if I know how much you have been taking.  Do you have pain or other health issues (like high blood pressure, heart problem, diabetes, etc)?

It is tough, but you can do this.  Keep posting  . . . .  & congrats on deciding to get off these pills!

Julie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have no health probs that I no off I just starting using them n ended up taking 8-10 50mg tablets a day n just no it's ruining my life I need to stop this and get my life bak in track
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
You are making the right decision . . . .  Are you taking any other kinds of meds now, like anti-depressants or anti-anxiety meds (Xanax, klonipin)?  Do you get the pills from your doctor?  I ask this because if so, you may want to talk to him/her first about tapering (cutting down slowly).  There is also a blood pressure medication called Clonidine that can help a lot with withdrawal symptoms, but it is by prescription.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
The physical detox from the tram will last about 5 - 7 days (usually worst symptoms peak about day 3 or 4 - but there are always exceptions).  A lot of people liken it to having the flu; similar symptoms, but again, everyone is different.  I quit cold turkey from a dosage higher than yours and I was feeling fine (physically) within about 5 days.  For me the worst was the hot/cold sweating, the restless, crawling skin feeling, and like a "heavy, awkward" feel.  Kind of like every move took major effort.  I also had lots of sneezing, runny nose & tummy troubles.  All of this was manageable and got better within a week.  I took A LOT of hot baths; actually spent hours in the tub the first 2 or 3 days.  That helped tons with the restless and achey feelings.  Make sure you keep hydrated; drink Gatorade or Vitamin Water "Revive" formula (if you can get that - GREAT stuff), You might not feel like eating, but you really have too.  Try crackers, soup, toast or even Ensure or Carnation breakfast stuff.  If you have diarreah issues use the Immodium - it works wonders.  Take OTC pain stuff (Advil, Tylenol, etc.) for aches and pains.  Just do what you need to make yourself comfortable and just get through it. As soon as you can manage, get some exercise - even if it's just a 5 minute walk.  It makes a HUGE difference and gets the natural endorphins going.

After about a week (maybe a little less) you will start feeling better.  But - there will be some emotional ups and downs likely after that due to the anti-depressant affect of the tram.  There are lots of natural remedies and supplements that can help with this.  You will also need to think about how you are going to stay away from the pills for good once you are clean.  You can get a lot of support and suggestions from other people here too.  At any time you can post a new question and it will start at the top and new people will see it.

For now, just take it one hour/day at a time and try to pamper yourself as much as you can.  Once you hit that peak (at day 2 or 3??) it will get better and better.  Then you can start thinking about what is next.  You can do this . . . . and it is SO worth it.  The feeling of CLEAN is so much better than any high that you have been chasing on the trams.

Keep posting and asking questions . . . let us know how you are doing ok?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1235186 tn?1339127464
hello Kelly and welcome. it is dangerous to go cold turkey from such a high dose of tramadol. there is risk of seizures. tapering is the safest way.
you have been on a high dose for many years.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
470217 tn?1360568961
Just wanted to say hi, welcome, and I feel for you. I'm not sure what your options are, but Imodium can really help with more than just diarrhea you may experience. It helped me with agitation, restless legs, crawling, clammy skin...It didn't get rid of all of it by any means, though.

Definitely explore all the other options on the Thomas Recipe (Imodium is but one). I used Benadryl to help me sleep, and still do, two months off Tramadol. I get pretty good sleep with it, though.

You've got a long row to hoe but I was taking about what you've been taking (a bit more, really) and I quit, so can you. You've made a great choice.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources